Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 138, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jul 11, 2021, 5:11 PM EDT for Indiana County, Westmoreland County, Pennsylvania. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2021, 5:11 PM EDT (21:11 UTC)
- Expired
- Jul 11, 2021, 5:45 PM EDT
- In force
- 34 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Indiana County, PA, Westmoreland County, PA
The radar
The Pittsburgh radar (KPBZ), 97 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 11, 2:40 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 9.2 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -180 J/kg
- Mixed-layer LCL
- 979 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
320
WUUS51 KPBZ 112111
SVRPBZ
PAC063-129-112145-
/O.NEW.KPBZ.SV.W.0138.210711T2111Z-210711T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pittsburgh PA
511 PM EDT Sun Jul 11 2021
The National Weather Service in Pittsburgh has issued a
* Severe Thunderstorm Warning for...
Southeastern Indiana County in west central Pennsylvania...
East central Westmoreland County in southwestern Pennsylvania...
* Until 545 PM EDT.
* At 510 PM EDT, a severe thunderstorm was located near Derry, or 9
miles east of Latrobe, moving northeast at 45 mph.
HAZARD...Wind gusts to 60 mph.
SOURCE...Radar.
IMPACT...Expect damage to trees and power lines, resulting in some
power outages.
* Locations impacted include...
Blairsville... Black Lick...
New Florence... Seward...
Bolivar... Armagh...
Brush Vly...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to an interior room on the lowest floor of a building.
Please report severe weather by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 4044 7895 4028 7906 4027 7925 4036 7929
4047 7924 4063 7885
TIME...MOT...LOC 2110Z 244DEG 40KT 4036 7921
HAIL...<.75IN
WIND...60MPH
$$
Brown2 follow-up statements
901
WWUS51 KPBZ 112127
SVSPBZ
Severe Weather Statement
National Weather Service Pittsburgh PA
527 PM EDT Sun Jul 11 2021
PAC063-129-112145-
/O.CON.KPBZ.SV.W.0138.000000T0000Z-210711T2145Z/
Indiana PA-Westmoreland PA-
527 PM EDT Sun Jul 11 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR SOUTHEASTERN INDIANA AND EAST CENTRAL WESTMORELAND COUNTIES...
At 527 PM EDT, a severe thunderstorm was located 7 miles west of
Vinco, or 7 miles west of Nanty-Glo, moving northeast at 45 mph.
HAZARD...Wind gusts to 60 mph.
SOURCE...Radar.
IMPACT...Expect damage to trees and power lines, resulting in some
power outages.
Locations impacted include...
New Florence... Seward...
Bolivar... Armagh...
Brush Vly...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to an interior room on the lowest floor of a building.
Please report severe weather by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 4032 7903 4035 7915 4038 7916 4051 7913
4063 7885 4044 7895
TIME...MOT...LOC 2127Z 244DEG 40KT 4045 7898
HAIL...<.75IN
WIND...60MPH
$$
Brown313
WWUS51 KPBZ 112141
SVSPBZ
Severe Weather Statement
National Weather Service Pittsburgh PA
541 PM EDT Sun Jul 11 2021
PAC063-129-112150-
/O.EXP.KPBZ.SV.W.0138.000000T0000Z-210711T2145Z/
Indiana PA-Westmoreland PA-
541 PM EDT Sun Jul 11 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN INDIANA AND EAST
CENTRAL WESTMORELAND COUNTIES WILL EXPIRE AT 545 PM EDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
southwestern and west central Pennsylvania.
LAT...LON 4032 7903 4035 7915 4038 7916 4051 7913
4063 7885 4044 7895
TIME...MOT...LOC 2140Z 244DEG 40KT 4051 7883
$$
BrownWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 3:00 PM EDT, 2 hours 11 minutes earlier.
Area forecast discussion, Jul 11, 3:00 PM EDT, 2 hours 11 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 300 PM EDT Sun Jul 11 2021 .SYNOPSIS... Showers and thunderstorms appear promising today and tomorrow as a low pressure system stalls to our west. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... Increasing jet ascent, with frontogenesis in the low levels will support continued thunderstorm development this afternoon. Coincident with southerly sfc winds, northeasterly moving cells will ingest SRH. The best favored area for rotating discrete cells will be near the I-80 corridor as it interacts with a warm front situated west to east in that area. By 8pm, the potential for strong thunderstorms should reduce significantly as the atmosphere stabilizes from remnant showers/storms. However, isolated showers will likely prevail as we continue to reside in the warm sector. With regards to flooding: PWAT values will linger close to 2 inches, so moderate to heavy downpours have the potential to occur. However, with high wind shear, periods of showers and storms should continue to progress quickly across the area. Training storms in urban areas would be the only chance for localized flooding. && .SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY/... Isolated thunderstorms will once again look promising tomorrow as the region reside under the warm sector. Convection will likely begin around the late afternoon/early evening after prolong sfc heating. Based on DCAPE values, wind would likely be the threat form downbursts. By Tuesday morning, a ridge to our east will amplify and the risk for storms/showers will decrease. However, hot and humid conditions will prevail. && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... Warm and humid conditions will prevail throughout the week under southwest flow. Thunderstorm chances will remain in the forecast as weak shortwaves periodically advance through the Ohio River Valley. && .AVIATION /19Z SUNDAY THROUGH FRIDAY/... Shower and thunderstorm chances expected this afternoon as a warm front lifts north across the region. .Outlook... Periodic restrictions with showers and storms will be possible into next week. && .PBZ WATCHES/WARNINGS/ADVISORIES... PA...None. OH...None. WV...None. &&
Hazardous weather outlook, Jul 11, 5:03 PM EDT, 8 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 503 PM EDT Sun Jul 11 2021 PAZ009-015-016-022-023-073>076-WVZ021-509>514-122115- Forest-Clarion-Jefferson PA-Armstrong-Indiana-Westmoreland- Higher Elevations of Westmoreland-Fayette- Higher Elevations of Fayette-Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 503 PM EDT Sun Jul 11 2021 ...SEVERE THUNDERSTORM WATCH 372 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northwest Pennsylvania, southwest Pennsylvania, western Pennsylvania and northern West Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ039>041-048>050-057>059-068-069-PAZ007-008-013-014-020-021-029- 031-WVZ001>004-012-122115- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Lawrence- Butler-Beaver-Allegheny-Washington-Greene-Hancock-Brooke-Ohio- Marshall-Wetzel- 503 PM EDT Sun Jul 11 2021 This Hazardous Weather Outlook is for east central Ohio, northwest Pennsylvania, southwest Pennsylvania, western Pennsylvania, northern West Virginia and the northern panhandle of West Virginia. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 11, 1:27 PM EDT, 3 hours 44 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
127 PM EDT Sun Jul 11 2021
OHZ049-050-058-059-068-069-WVZ002>004-012-111800-
Guernsey-Monroe-Jefferson-Noble-Harrison-Belmont-Marshall-Brooke-
Ohio-Wetzel-
127 PM EDT Sun Jul 11 2021
...A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING GUSTY WIND AND
HEAVY RAIN WILL AFFECT EASTERN HARRISON...SOUTHERN JEFFERSON...
SOUTHEASTERN GUERNSEY...MONROE...BELMONT...EASTERN NOBLE...OHIO...
NORTHWESTERN WETZEL...MARSHALL AND BROOKE COUNTIES...
At 126 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 6 miles east of Byesville to 6 miles east
of Caldwell to 9 miles north of Marietta. Movement was northeast at
40 mph.
Wind gusts up to 45 mph are possible with these storms.
Locations impacted include...
Wheeling... Moundsville...
Martins Ferry... New Martinsville...
St. Clairsville... Bellaire...
Barnesville... Cadiz...
Warwood... Bethlehem...
Woodsfield... West Liberty...
This includes the following highways...
Interstate 70 in Ohio between mile markers 188 and 225.
Interstate 70 in West Virginia between mile markers 0 and 11.
Torrential rainfall also is occurring with these storms and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3956 8081 3960 8085 3958 8089 3961 8095
3954 8104 3957 8105 3958 8126 3961 8127
3961 8128 3959 8129 3960 8139 3963 8143
3973 8143 3999 8149 4045 8090 4018 8054
3955 8064 3953 8078
TIME...MOT...LOC 1726Z 244DEG 34KT 3995 8142 3975 8138 3954 8138Special weather statement, Jul 11, 3:31 PM EDT, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
331 PM EDT Sun Jul 11 2021
PAZ014-021-022-073-112000-
Armstrong-Butler-Westmoreland-Allegheny-
331 PM EDT Sun Jul 11 2021
...A STRONG THUNDERSTORM CAPABLE OF PRODUCING GUSTY WIND AND HEAVY
RAIN WILL AFFECT SOUTHEASTERN BUTLER...NORTHEASTERN ALLEGHENY...
NORTHWESTERN WESTMORELAND AND SOUTHWESTERN ARMSTRONG COUNTIES...
At 331 PM EDT, a strong thunderstorm was located near Sarver, or 11
miles south of Butler, moving northeast at 45 mph.
Wind gusts up to 45 mph are possible with this storm.
Locations impacted include...
Kittanning... Lower Burrell...
Harrison Township... Tarentum...
Natrona Heights... Brackenridge...
Ford City... Sarver...
Freeport... West Kittanning...
Saxonburg... Russellton...
Torrential rainfall also is occurring with this storm and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so monitor local radio or television
stations for additional information and possible warnings from the
National Weather Service.
LAT...LON 4058 7987 4074 7990 4095 7967 4089 7944
4070 7933
TIME...MOT...LOC 1931Z 227DEG 37KT 4071 7981
BrownThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 3:31 PM EDT | Special Weather Statement | PBZ | Armstrong | 29 min |
| Jul 11, 4:41 PM EDT | Tornado Warning | PBZ | Jefferson | 14 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.